lower dose of steroid and what tondo keeping myself active??

I am on 7.5mg steroid frome last 5days..I have no other problems..but I feel dizzy sometimes..somtimes really feel sleepy and tired.don't know the reason.even a few days ago I didn't feel like sleepy but last 2-3days started feeling sleepy all the day or night.I don't feel energy to do anything.and right now the main problem is bad headche..I am really feeling bad headche.I feel like something pushing into my head.I have already sleep well.but somehow I didn't feel any change.what should I do?should I take parasitamol??for headche??and what suppliments can reduce my tiredness feeling...exactly I want to know how u people manage your proboem??your flare ups??and taking lower dose of steroid how you people keep yourself active and do allof the work..my exam is near too but I don't feel any strength to read...please suggest me something.

5 Replies

oldestnewest
  • sry not tondo actually the correct writing is to do srry I did not check that

  • Hello. Sorry to hear you are struggling at the moment. I know what you mean about needing more energy. I wish there was a magic pill but there isn't, unfortunately. I have posted about the chronic fatigue myself. For me it is the worst symptom and most frustrating. I also suffer headaches / migraine and know how debilitating they are too. To try to answer your question can you just give me a bit more info? Can I ask what other medication you are on? Do you take hydroxychloroquine? What are your iron levels like? Vitamin D levels? And when is your next GP or Consultant appointment? Do you rest during the day? What do you take for your headaches? Wendy

  • How long have you been on steroids? What dose were you on before? How much did your reduce the dose to get to 7.5mg and did you do it overnight from every day the old dose to every day the new dose?

    If you have been on steroids for more than a month or two this is the stage at which your adrenal glands have to start producing a top-up of cortisol because the artificial dose is now less than your body produces naturally. Low adrenal function causes fatigue and the other symptoms you describe.

    The only thing to remedy that until your exams is to take the old dose of pred until then - so you should discuss that with your doctor, ask if you can delay the reduction until after the exams. If you are patient it should improve over time as you lower the dose but there is no sudden cure other than more pred for the moment. And you will need to reduce very slowly so your body can adapt to the change in dose.

  • Hi Ava97

    I agree with PMRpro. I have been taking steroids for more than 2 years and have been slowly reducing them for the last 9-12 months. In January 2017 my dose of 5 mg per day was reduced and now I take 5mg one day followed by 4 mg the next. This is to continue for 3 months, then make a further reduction . I have been feeling tired and lacking energy as a result but I am sticking to this because my body needs to get back to producing cortisol rather than relying on the tablets. My consultant has given me a back up that if I am ill, to go back to 5 mg per day until better then restart the 5/4 regime.

    It is very important to do this slowly.

    Good luck.

  • Hi Ava97,

    Have you informed your GP or consultant about the dizziness and headaches you are experiencing?

    This may be a possible side effect of the medication you have been prescribed or could be symptoms of your lupus. By speaking to your doctor about this, he/she may wish to adjust your treatment regimen.

    It is advised to speak to your GP about pain killers for your headaches as they can ensure you receive the correct type and dosage. We published a blog early last year called ‘Managing Fatigue’ which I hope will be of help to you: lupusuk.org.uk/managing-fat...

    Wishing you the best of luck, let us know how you get on.

You may also like...